Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 3, 2015, 3:14 PM CST. It took effect at Jan 4, 2015, 3:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 3:14 PM CST (21:14 UTC)
- In effect from
- Jan 4, 2015, 3:00 AM CST
- Expired
- Jan 4, 2015, 3:23 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
504 WHUS73 KGRB 032114 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 314 PM CST SAT JAN 3 2015 ...STRONG NORTHWEST WINDS DEVELOPING LATE TONIGHT INTO SUNDAY... .NORTHWEST WINDS WILL INCREASE LATE TONIGHT INTO EARLY SUNDAY IN THE WAKE OF DEPARTING LOW PRESSURE SYSTEM. CONDITIONS WILL BECOME HAZARDOUS TO SMALL CRAFT VERY LATE TONIGHT...AND GALE CONDITIONS WILL BECOME POSSIBLE DURING THE DAY...MAINLY NORTH OF STURGEON BAY. THE MOST HAZARDOUS CONDITIONS ARE LIKELY TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. LMZ521-541-040515- /O.UPG.KGRB.GL.A.0001.150104T0900Z-150105T0300Z/ /O.NEW.KGRB.GL.W.0001.150104T0900Z-150105T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 314 PM CST SAT JAN 3 2015 ...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 3 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 3 AM CST MONDAY. * WINDS...NORTHWEST WINDS UP TO 30 KTS WITH FREQUENT GUSTS TO AROUND 40 KTS...LIKELY PEAKING IN THE MORNING. THE AREAS OF GREATEST HAZARD WILL BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...4 TO 7 FT. THE HIGHEST WAVES ARE EXPECTED NORTH OF CHAMBERS ISLAND AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-040515- /O.EXT.KGRB.SC.Y.0002.150104T0900Z-150105T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 314 PM CST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM SUNDAY TO 3 AM CST MONDAY... * WINDS...INCREASING TO NORTHWEST TO 30 KTS...WITH A FEW GUSTS TO 40 KTS ALSO POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE MORNING AND NEARER THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...3 TO 6 FT ARE EXPECTED...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
620 WHUS73 KGRB 040328 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 928 PM CST SAT JAN 3 2015 ...STRONG NORTHWEST WINDS DEVELOPING LATE TONIGHT INTO SUNDAY... .NORTHWEST WINDS WILL INCREASE LATE TONIGHT INTO EARLY SUNDAY IN THE WAKE OF DEPARTING LOW PRESSURE SYSTEM. CONDITIONS WILL BECOME HAZARDOUS TO SMALL CRAFT VERY LATE TONIGHT...AND GALE CONDITIONS WILL BECOME POSSIBLE DURING THE DAY...MAINLY NORTH OF STURGEON BAY. THE MOST HAZARDOUS CONDITIONS ARE LIKELY TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. LMZ521-541-041130- /O.CON.KGRB.GL.W.0001.150104T0900Z-150105T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 928 PM CST SAT JAN 3 2015 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM CST MONDAY... * WINDS...NORTHWEST WINDS UP TO 30 KTS WITH FREQUENT GUSTS TO AROUND 40 KTS...LIKELY PEAKING IN THE MORNING. THE AREAS OF GREATEST HAZARD WILL BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...4 TO 7 FT. THE HIGHEST WAVES ARE EXPECTED NORTH OF CHAMBERS ISLAND AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-041130- /O.CON.KGRB.SC.Y.0002.150104T0900Z-150105T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 928 PM CST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM CST MONDAY... * WINDS...INCREASING TO NORTHWEST TO 30 KTS...WITH A FEW GUSTS TO 40 KTS ALSO POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE MORNING AND NEARER THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...3 TO 6 FT ARE EXPECTED...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
070 WHUS73 KGRB 040948 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CST SUN JAN 4 2015 ...STRONG NORTHWEST WINDS TODAY... .GUSTY NORTHWEST WINDS ARE EXPECTED TODAY IN THE WAKE OF DEPARTING LOW PRESSURE SYSTEM. GALE FORCE GUSTS ARE EXPECTED...MAINLY NORTH OF STURGEON BAY. THE MOST HAZARDOUS CONDITIONS ARE LIKELY TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. LMZ521-541-041800- /O.EXT.KGRB.GL.W.0001.000000T0000Z-150105T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 348 AM CST SUN JAN 4 2015 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST TO 30 KTS WITH FREQUENT GUSTS TO AROUND 40 KTS...PEAKING IN THE MORNING. THE AREAS OF GREATEST HAZARD WILL BE IN THE VICINITY OF DEATHS DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...3 TO 6 FT. THE HIGHEST WAVES ARE EXPECTED NORTH OF CHAMBERS ISLAND AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. * A SMALL CRAFT ADVISORY WILL BE ISSUED ONCE THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-041800- /O.CON.KGRB.SC.Y.0002.000000T0000Z-150105T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 348 AM CST SUN JAN 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WINDS...INCREASING TO NORTHWEST TO 30 KTS EARLY THIS MORNING... WITH A FEW GUSTS TO 35 KTS ALSO POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE MORNING AND NEARER THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...BUILDING TO 3 TO 6 FT THIS MORNING...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
499 WHUS73 KGRB 041555 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 AM CST SUN JAN 4 2015 ...STRONG NORTHWEST WINDS TODAY... .GUSTY NORTHWEST WINDS ARE EXPECTED TODAY IN THE WAKE OF DEPARTING LOW PRESSURE SYSTEM. GALE FORCE GUSTS ARE EXPECTED... MAINLY NORTH OF STURGEON BAY. THE MOST HAZARDOUS CONDITIONS ARE LIKELY TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. LMZ521-541-050000- /O.CON.KGRB.GL.W.0001.000000T0000Z-150105T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 955 AM CST SUN JAN 4 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST TO 30 KTS WITH FREQUENT GUSTS TO AROUND 35 KTS INTO THE AFTERNOON. THE AREAS OF GREATEST HAZARD WILL BE IN THE VICINITY OF DEATHS DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...4 TO 6 FT. THE HIGHEST WAVES ARE EXPECTED NORTH OF CHAMBERS ISLAND AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. * A SMALL CRAFT ADVISORY WILL BE ISSUED ONCE THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-050000- /O.CON.KGRB.SC.Y.0002.000000T0000Z-150105T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 955 AM CST SUN JAN 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WINDS...INCREASING TO NORTHWEST TO 30 KTS. THE STRONGEST WINDS ARE EXPECTED TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...3 TO 5 FT THIS MORNING...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
181 WHUS73 KGRB 042123 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CST SUN JAN 4 2015 ...NORTHWEST WINDS SLOWLY DIMINISHING BUT STILL GUSTY... .STRONG NORTHWEST WINDS CONTINUE TODAY IN THE WAKE OF DEPARTING LOW PRESSURE SYSTEM...BUT ARE SLOWLY BEGINNING TO DIMINISH. THOUGH THE GALE WARNING HAS BEEN CANCELLED...GUSTY WINDS WILL CONTINUE CONDITIONS HAZARDOUS TO SMALL CRAFT AND AN INFREQUENT GALE FORCE GUST IS STILL POSSIBLE. THE MOST HAZARDOUS CONDITIONS ARE LIKELY TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. LMZ521-541-050530- /O.CAN.KGRB.GL.W.0001.000000T0000Z-150105T0000Z/ /O.EXB.KGRB.SC.Y.0002.000000T0000Z-150105T1600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 323 PM CST SUN JAN 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS 15 TO 25 KTS. AN OCCASIONAL GUST TO 35 KTS IS POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...3 TO 5 FT THHROUGH THIS EVENING...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-050530- /O.EXT.KGRB.SC.Y.0002.000000T0000Z-150105T1600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 323 PM CST SUN JAN 4 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY... * WINDS...NORTHWEST TO 15 TO 25 KTS. THE STRONGEST WINDS ARE EXPECTED TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...3 TO 5 FT THROUGH THIS EVENING...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 3, 2:43 PM CST, 31 minutes earlier.
Area forecast discussion, Jan 3, 2:43 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 243 PM CST SAT JAN 3 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND SUNDAY ISSUED AT 242 PM CST SAT JAN 3 2015 FREEZING DRIZZLE AND SNOW WILL BE THE MAIN CONCERN TONIGHT... THEN SNOW ENDING ALONG WITH AREAS OF BLOWING SNOW...AND FALLING TEMPERATURES AND BITTERLY COLD WINDS CHILLS ON SUNDAY. FOR TONIGHT...MODELS CONTINUE TO SHOW LITTLE OR NO MID LEVEL MOISTURE ACROSS MUCH OF THE AREA...EXCEPT OVER THE FAR NORTHWEST PORTION OF THE FORECAST AREA BY MID TO LATE EVENING. MODELS CONTINUE TO SHOW INCREASING LIFT AT 700MB THROUGH THE EVENING...THEREFORE EXPECT FREEZING DRIZZLE TO BECOME MORE WIDESPREAD THIS EVENING. THE FREEZING DRIZZLE WILL SWITCH OVER TO ALL SNOW ACROSS PORTIONS OF CENTRAL AND NORTH-CENTRAL WISCONSIN LATER THIS EVENING...THEN ACROSS NORTHEAST AND EAST-CENTRAL WISCONSIN AFTER MIDNIGHT. MOST OF THE AREA WILL SEE 1 TO 3 INCHES OF SNOW ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS ACROSS NORTH-CENTRAL WISCONSIN WHERE SOME LAKE ENHANCEMENT WILL OCCUR OFF LAKE SUPERIOR. COULD NOT RULE OUT HIGHER AMOUNTS ACROSS NORTHEAST WISCONSIN WHERE THERE ARE STEEPER MID LEVEL LAPSE RATES. DUE TO THE EXPECTED FREEZING DRIZZLE AND SNOW TONIGHT...DECIDED TO ISSUE A WINTER WEATHER ADVISORY FOR THE ENTIRE AREA UNTIL NOON ON SUNDAY. ON SUNDAY...THE SNOW WILL TAPER OFF OR END ACROSS MUCH OF THE AREA BY EARLY SUNDAY AFTERNOON. INCREASING NORTHWEST WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MUCH OF THE DAY. TEMPERATURES WILL CONTINUE TO FALL DURING THE DAY...AND BY LATE AFTERNOON SHOULD BE IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. COORDINATION WITH SURROUNDING OFFICES/LONG TERM DECIDED TO HIGHLIGHT THE COLDEST WIND CHILLS IN THE WIND CHILL WATCH. WIND CHILL NORTH AND WEST OF THE FOX VALLEY WILL REACH WIND CHILL ADVISORY CRITERIA (20 BELOW TO 35 BELOW) BY MID TO LATE AFTERNOON. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY ISSUED AT 242 PM CST SAT JAN 3 2015 HIGHLY-AMPLIFIED FLOW CONSISTING OF A WRN NOAM UPR RDG/E-CNTRL NOAM UPR TROF WL PERSIST THRU THU BEFORE A PACIFIC SYSTEM WEAKENS THE RDG AND ALLOWS A PACIFIC AIR MASS TO SPREAD EAST ACROSS THE CONUS BY NEXT WEEKEND. THE MAIN STORY FOR NEXT WEEK WL BE TWO DISTINCTIVE ARCTIC INTRUSIONS THAT WL SWEEP ACROSS THE ERN HALF OF THE CONUS. TEMPS ARE EXPECTED TO BE 15 TO 30 DEGS BELOW NORMAL THRU THU BEFORE A SLOW MODERATING TREND OCCURS. OTHER THAN PERIODIC LAKE EFFECT EVENTS FOR N-CNTRL WI...THE ONLY SERIOUS SYNOPTIC SYSTEM TO IMPACT NE WI WL BE A CLIPPER SYSTEM MON NGT WHICH WOULD BRING MORE SNOW TO MOST OF THE FCST AREA. A STRONG AREA OF CANADIAN HI PRES IS FCST TO MOVE FROM THE NRN HI PLAINS SEWD TO THE CNTRL PLAINS SUNDAY NGT. DRIER AIR ADVECTING INTO THE WRN GREAT LAKES WL ALLOW SKIES TO BECOME MOSTLY CLEAR TO PARTLY CLOUDY WHICH WL ALLOW FOR TEMPS TO PLUNGE AS THE FIRST WAVE OF ARCTIC AIR SETTLES OVER WI. 8H TEMPS CRASH TO AROUND -25C BY 12Z MON AND EVEN WITH WINDS GRADUALLY WEAKENING THRU THE NGT...WE ARE LOOKING AT A BITTERLY COLD NGT WITH DANGEROUSLY COLD WIND CHILLS. MIN TEMPS TO RANGE FROM NEAR 10 BELOW ZERO NEAR LAKE MI TO NEAR 25 BELOW ZERO OVER PARTS OF N-CNTRL WI. ADD IN AN INITIAL W-NW WIND AT 10 TO 20 MPH SUBSIDING TO 5 TO 15 MPH AND YOU GET WIND CHILLS RANGING FROM 25 TO 35 BELOW ZERO ERN WI TO 35 TO 45 BELOW ZERO NRN/CNTRL PARTS OF WI. NEEDLESS TO SAY...WIND CHILL HEADLINES WL BECOME NECESSARY. FOR STARTERS...HAVE ISSUED A WIND CHILL WATCH SUNDAY NGT (THRU NOON MON) FOR AREAS WHERE WARNING CRITERIA WL LIKELY BE MET. THIS WOULD BE GENERALLY WEST OF A LINE FROM IRON MOUNTAIN TO WISCONSIN RAPIDS. THE OTHER FEATURE TO WATCH WL BE TRAJS AS THE ARCTIC AIR MOVES OVER LAKE SUPERIOR. AT THIS TIME...TRAJS ARE TOO WESTERLY TO BRING MUCH ACCUMULATION TO VILAS CNTY (LESS THAN AN INCH). THE SFC HI MOVES TOWARD THE OHIO RIVER VALLEY ON MON AND BACKS THE WIND TO THE W-SW...THUS ENDING ANY LAKE EFFECT FOR VILAS CNTY. AFTER A MOSTLY SUNNY MORNING...CLOUDS ARE EXPECTED TO BE ON THE INCREASE AHEAD OF A CLIPPER SYSTEM WHICH IS FCST TO REACH THE CNTRL PLAINS BY 00Z TUE. THE ARCTIC AIR MASS DOES MODIFY A BIT ON MON (8H TEMPS 'WARM' TO AROUND -17C0...HOWEVER MAX TEMPS WL NOT CRACK ZERO OVER MOST OF THE FCST AREA EXCEPT FOR THE FAR SOUTH AND LAKESHORE. WIND CHILL VALUES MAY NOT GET ABOVE 20 BELOW ZERO UNTIL EARLY AFTERNOON. THIS CLIPPER AND ITS ASSOCIATED STRONG MID-LEVEL SHORTWAVE...ARE PROGGED TO ZIP E-SE FROM THE CNTRL PLAINS TOWARD ROUGHLY N-CNTRL IL MON NGT. MODELS ARE IN AGREEMENT WITH STRONG MID-LEVEL QG AND FRONTOGENETICAL FORCING TO THE NORTH OF THE SFC LOW TRACK ALONG WITH ADDITIONAL LIFT FROM A NEAR COUPLED JET STRUCTURE. DUE TO THE COLD AIR MASS IN PLACE...SNOW RATIOS WOULD BE IN THE 20-25:1 RANGE... THUS EVEN WITH 0.1" OF LIQUID BRUSHING CNTRL WI...A FLUFFY 2 TO 3 INCH ACCUMULATION IS POSSIBLE OVER OUR SRN COUNTIES. MEANWHILE... FAR NRN WI MAY NOT SEE ANY ACCUMULATION AT ALL. AS FOR TEMPS...THE BLANKET OF CLOUDS WL PREVENT A FREE-FALL WITH READINGS ACTUALLY BECOMING STEADY OR EVEN RISING LATE AT NGT. THE PCPN SHOULD COME TO AN END TUE MORNING AS THE CLIPPER RACES TO THE EAST. IN THE WAKE OF THE SYSTEM...A SECOND PLUNGE OF ARCTIC AIR TO OVERSPREAD WI WITH 8H TEMPS FALLING INTO THE -24 TO -27C RANGE BY 00Z WED. MAY NEED TO LOWER MAX TEMPS A FEW DEGS FROM THE PREVIOUS FCST. A BLUSTERY AND BITTERLY COLD NGT EXPECTED OVER THE REGION TUE NGT DESPITE PARTLY TO MOSTLY CLOUDY SKIES. MIN TEMPS TO RANGE FROM ZERO TO 5 BELOW NEAR LAKE MI...15 TO 20 BELOW ZERO OVER N-CNTRL WI. WIND CHILL HEADLINES WL AGAIN BECOME NECESSARY FOR WED NGT INTO THU MORNING. IN ADDITION TO THE FRIGID CONDITIONS...NW WINDS MAY BRING LAKE EFFECT SNOW SHWRS INTO N-CNTRL WI (ESPECIALLY VILAS CNTY) SO HAVE KEPT HI CHC POPS FOR VILAS CNTY. ANOTHER LARGE CANADIAN HI PRES IS FCST TO DROP SE INTO THE CNTRL PLAINS ON WED THAT WOULD ALLOW SOME SUNSHINE TO RETURN TO MOST OF NE WI. THE THREAT FOR ADDITIONAL LAKE EFFECT SNOWS FOR N-CNTRL WI WL CONT WITH NW WINDS. WED WL BE ANOTHER DAY WHERE MAX TEMPS WL STRUGGLE JUST TO REACH ZERO. LOOK FOR MOST READINGS TO ONLY REACH THE SINGLE DIGITS BELOW ZERO WITH WIND CHILLS ONLY ABLE TO REACH THE 20 TO 30 BELOW ZERO RANGE. ANY LAKE EFFECT OVER N-CNTRL WI WL END WED NGT AS WINDS BACK TO THE WEST WITH HI PRES MOVING INTO THE MID-MS VALLEY. WHILE THERE WL BE SOME MODERATION TO THE ARCTIC AIR...THE POTENTIAL OF MOSTLY CLEAR SKIES WL BRING ANOTHER FRIGID NIGHT WITH MOST WIND CHILL HEADLINES. CLOUDS ARE EXPECTED TO QUICKLY INCREASE ON THU AHEAD OF A CDFNT/ISEN LIFT COMBINATION. HAVE KEPT POPS LOW FOR NOW AS MOISTURE AVAILABILITY IS IN DOUBT. MAX TEMPS FOR THU SHOULD AT LEAST REACH THE SINGLE DIGITS ABOVE ZERO. ONE MORE MODEST COLD SNAP FOR THU NGT (NOT AS BAD AS EARLIER IN THE WEEK) BEFORE THE MEAN FLOW CHANGES AS THE WRN NOAM UPR RDG BREAKS DOWN. ANOTHER STRONG AREA OF HI PRES MOVING TO OUR SOUTH WL KEEP THE WEATHER QUIET (EXCEPT LINGERING LAKE EFFECT N-CNTRL0 THRU FRI. WHILE MILDER CONDITIONS ARE EXPECTED FOR THE START OF NEXT WEEKEND...THERE ARE QUESTIONS AS TO THE MOVEMENT OF A PACIFIC SYSTEM MOVING ACROSS THE CONUS. HAVE FOLLOWED MODEL CONSENSUS HERE WHICH BRINGS A SMALL POP TO MUCH OF THE REGION. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1100 AM CST SAT JAN 3 2015 SNOW AND ICING CONCERNS ARE MAIN PROBLEM THIS AFTERNOON AND TONIGHT... THEN BITTER COLD SNOW SHOWERS AND BLOWING ON SUNDAY. FOR THIS AFTERNOON...SHORTWAVE ENERGY WILL MOVE SOUTHEAST OF THE AREA DURING THE AFTERNOON. MID LEVEL MOISTURE STREAMING NORTHWARD WAS CHANGING THE FREEZING DRIZZLE OVER TO SNOW ACROSS NORTHEAST WISCONSIN AT TIMES. OVER THE REMAINDER OF THE AREA...PATCHY DRIZZLE WAS NOTED ON OBSERVATIONS ACROSS CENTRAL WISCONSIN. FOR TONIGHT... INCREASING LIFT AND LACK OF MID LEVEL MOISTURE ACROSS MUCH OF THE AREA SHOULD LEAD TO OCCASIONAL FREEZING DRIZZLE THIS EVENING... EXCEPT OVER NORTHERN WISCONSIN WHERE MID LEVEL MOISTURE WILL RETURN BY LATE EVENING. MID LEVEL MOISTURE WILL RETURN TO NORTHEAST WISCONSIN AFTER MIDNIGHT...CHANGING THE FREEZING DRIZZLE OVER TO ALL SNOW. SNOW WILL GRADUALLY TAPER OFF TO SNOW SHOWERS SUNDAY MORNING/ EARLY AFTERNOON. AREAS OF BLOWING SNOW WILL IMPACT RUNWAYS ON SUNDAY WITH GUSTS APPROACHING 30 KNOTS IN SOME PLACES. TEMPERATURES SUNDAY AFTERNOON WILL FALL INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST SUNDAY FOR WIZ005-010>013- 018>022-030-031-035>040-045-048>050-073-074. WIND CHILL WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR WIZ005-010>012-018-019-030-035-036. && SHORT TERM.....ECKBERG LONG TERM......KALLAS AVIATION.......ECKBERG
Hazardous weather outlook, Jan 3, 2:54 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CST SAT JAN 3 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 254 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HAZARDOUS TRAVEL IS EXPECTED TONIGHT DUE TO FREEZING DRIZZLE AND SNOW. FREEZING DRIZZLE AND LIGHT SNOW WILL CHANGE OVER TO ALL SNOW FROM NORTHWEST TO SOUTHEAST. A MINOR ICE ACCUMULATION LESS THAN A TENTH OF AN INCH IS POSSIBLE. SNOW AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED NORTH AND WEST OF THE FOX VALLEY WITH LOCALLY HIGHER AMOUNTS ACROSS VILAS COUNTY. SNOWFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED ACROSS NORTHEAST AND EAST-CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY HAZARDOUS TRAVEL CONDITIONS ARE LIKELY AGAIN ON SUNDAY WITH SNOW AND BLOWING SNOW EARLY. THE SNOW SHOULD TAPER OFF AT MOST LOCATIONS BUT LAKE EFFECT SNOW SHOWERS REMAIN POSSIBLE IN EASTERN AND NORTH CENTRAL WISCONSIN. COLD TEMPERATURES AND BLUSTERY CONDITIONS MAY PRODUCE DANGEROUS WIND CHILLS SUNDAY AFTERNOON. THE DANGEROUSLY COLD CONDITIONS WILL PERSIST FOR SUNDAY NIGHT INTO MONDAY MORNING. A WIND CHILL WATCH IS IN EFFECT FOR NORTHERN AND CENTRAL WISCONSIN WHERE VALUES COULD DROP INTO THE 35 TO 45 BELOW ZERO RANGE. HAZARDOUS TRAVEL CONDITIONS COULD REDEVELOP MONDAY NIGHT INTO TUESDAY AS A CLIPPER SYSTEM BRINGS SNOW TO MUCH OF THE AREA. A REINFORCING SURGE OF ARCTIC AIR WILL RESULT IN DANGEROUSLY COLD CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH ADDITIONAL WIND CHILL HEADLINES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-042100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 254 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTHWEST WINDS WITH GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NORTHWEST WINDS WITH GALE FORCE GUSTS ARE POSSIBLE SUNDAY THROUGH SUNDAY EVENING. HEAVY FREEZING SPRAY IS ALSO POSSIBLE. RE/AK
In the hours before
Local storm report, Jan 3, 11:08 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1108 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW SCANDINAVIA 44.46N 89.13W
01/03/2015 M2.0 INCH WAUPACA WI TRAINED SPOTTER
&&
ASHLEYAThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:55 PM CST | Wind Chill Watch | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more | 13 hr |
| Jan 3, 2:55 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.